Alert archive / Louisiana / Heat Advisories in 2021

Heat Advisory 4, NWS Shreveport, LA

July 24, 20214 states

NWS Shreveport, LA issued this heat advisory at Jul 24, 2021, 2:38 PM CDT for 4 states. It took effect at Jul 25, 2021, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2021, 2:38 PM CDT (19:38 UTC)
In effect from
Jul 25, 2021, 10:00 AM CDT
Expired
Jul 25, 2021, 7:00 PM CDT
In force
9 hr
Issued by
NWS Shreveport, LA
All 32 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 58 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1276 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

347 
WWUS74 KSHV 241938
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
238 PM CDT Sat Jul 24 2021

LAZ005-006-013-014-019>022-251000-
/O.NEW.KSHV.HT.Y.0004.210725T1500Z-210726T0000Z/
/O.CON.KSHV.HT.Y.0003.000000T0000Z-210725T0000Z/
Lincoln-Union-Jackson-Ouachita-Winn-Grant-Caldwell-La Salle-
Including the cities of Ruston, Farmerville, Bernice, Jonesboro, 
Monroe, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, 
Grayson, Columbia, Jena, Midway, and Olla
238 PM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY...

* WHAT...Heat index values between 105 and 109 degrees are
  expected.

* WHERE...Lincoln Parish, Union Parish, Jackson Parish, Ouachita 
  Parish, Winn Parish, Grant Parish, Caldwell Parish and La 
  Salle Parish.

* WHEN...For the first Heat Advisory, until 7 PM CDT this 
  evening. For the second Heat Advisory, from 10 AM to 7 PM CDT 
  Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

ARZ050-051-059>061-070>073-LAZ001>004-011-012-018-OKZ077-TXZ096-
097-108>112-251000-
/O.NEW.KSHV.HT.Y.0004.210725T1500Z-210726T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Red River-
Bienville-Natchitoches-McCurtain-Bowie-Franklin-Titus-Camp-Morris-
Cass-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Natchitoches, Idabel, Broken Bow, 
Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, 
Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, 
Hughes Springs, and Queen City
238 PM CDT Sat Jul 24 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY...

* WHAT...Heat index values between 105 and 109 degrees are
  expected.

* WHERE...Portions of Northwest Louisiana, Southeast Oklahoma,
  South Central and Southwest Arkansas, and Northeast Texas.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

09
4 follow-up statements
033 
WWUS74 KSHV 250134
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
834 PM CDT Sat Jul 24 2021

ARZ050-051-059>061-070>073-LAZ001>006-011>014-018>022-OKZ077-
TXZ096-097-108>112-250945-
/O.CON.KSHV.HT.Y.0004.210725T1500Z-210726T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Red River-
Bienville-Jackson-Ouachita-Natchitoches-Winn-Grant-Caldwell-
La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, 
Monroe, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, 
Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, 
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, and Queen City
834 PM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
SUNDAY...

* WHAT...Heat index values between 105 and 109 degrees are 
  expected.

* WHERE...Portions of Northwest Louisiana, Southeast Oklahoma, 
  South Central and Southwest Arkansas, and Northeast Texas.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
165 
WWUS74 KSHV 250814
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
314 AM CDT Sun Jul 25 2021

ARZ050-051-059>061-070>073-LAZ001>006-011>014-018>022-OKZ077-
TXZ096-097-108>112-260000-
/O.CON.KSHV.HT.Y.0004.210725T1500Z-210726T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Red River-
Bienville-Jackson-Ouachita-Natchitoches-Winn-Grant-Caldwell-
La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, 
Monroe, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, 
Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, 
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, and Queen City
314 AM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* WHAT...Heat index values between 105 and 108 degrees are 
  expected.

* WHERE...Portions of Northwest Louisiana, Southeast Oklahoma, 
  South Central and Southwest Arkansas, and Northeast Texas.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

26
562 
WWUS74 KSHV 251551
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
1051 AM CDT Sun Jul 25 2021

ARZ050-051-059>061-070>073-LAZ001>006-011>014-018>022-OKZ077-
TXZ096-097-108>112-260000-
/O.CON.KSHV.HT.Y.0004.000000T0000Z-210726T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Red River-
Bienville-Jackson-Ouachita-Natchitoches-Winn-Grant-Caldwell-
La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, 
Monroe, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, 
Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, 
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, and Queen City
1051 AM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values between 105 and 108 degrees are 
  expected. 

* WHERE...Portions of Northwest Louisiana, Southeast Oklahoma, 
  South Central and Southwest Arkansas, and Northeast Texas. 

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

33
910 
WWUS74 KSHV 251911
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
211 PM CDT Sun Jul 25 2021

ARZ050-051-059>061-070>073-LAZ001>006-011>014-018>022-OKZ077-
TXZ096-097-108>112-260315-
/O.NEW.KSHV.HT.Y.0005.210726T1700Z-210727T0000Z/
/O.CON.KSHV.HT.Y.0004.000000T0000Z-210726T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Red River-
Bienville-Jackson-Ouachita-Natchitoches-Winn-Grant-Caldwell-
La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, 
Monroe, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, 
Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, 
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, and Queen City
211 PM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY...

* WHAT...Heat index values up to 108 is expected for the rest of
  today. For Monday, heat index values up to 109 degrees is
  expected. 

* WHERE...Portions of north central and northwest Louisiana, 
  southeast Oklahoma, south central and southwest Arkansas and 
  northeast Texas.

* WHEN...In effect through 7 PM CDT Today. For Monday, in effect
  from noon to 7 PM CDT. 

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

LAZ010-017-TXZ124>126-136>138-149>153-165>167-260315-
/O.NEW.KSHV.HT.Y.0005.210726T1700Z-210727T0000Z/
De Soto-Sabine-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of Mansfield, Stonewall, Logansport, Many, 
Zwolle, Pleasant Hill, Mineola, Winnsboro, Quitman, Hawkins, 
Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, 
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
211 PM CDT Sun Jul 25 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY...

* WHAT...Heat index values up to 108 expected.

* WHERE...Portions of northwest Louisiana and east and northeast 
  Texas.

* WHEN...From noon to 7 PM CDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

33

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this heat advisory went out at Jul 24, 12:55 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 24, 12:55 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1255 PM CDT Sat Jul 24 2021

.AVIATION...
For the 24/18z TAFs, there is a very small chance for isolated
showers and thunderstorms over South Central Arkansas and
Northeast Louisiana. KELD and KMLU would be the only TAF sites
affected, but overall rain chances are very low and have not been
mentioned in the TAFs. A band of MVFR ceilings continues to move
northeast affecting much of the area north of Interstate 20.
Satellite loops indicate these clouds are slowly scattering, so
VFR flight conditions are generally expected to prevail in most
locations. Another round of MVFR ceilings should develop across
East Texas and portions of Louisiana south of Interstate 20 just
before sunrise Sunday morning, followed by improving conditions
late in the period.

CN

&&

.PREV DISCUSSION... /issued 1140 AM CDT Sat Jul 24 2021/

UPDATE...
No sea breeze convection is expected today as northwesterly winds
south of the forecast area closer to the coast should
significantly limit any sea breeze intrusion today. However,
regional radar loops are showing the beginnings of showers and
thunderstorms developing along and east of the Mississippi River.
Some of this activity could clip portions of the area east of a
line from El Dorado AR to Jena LA. However, coverage should be
very isolated and will maintain the slight chance PoPs.

Otherwise, latest water vapor loops are showing some low- and
mid- level dry air advecting into the area from the northeast.
Combined with increased subsidence from an upper ridge near
Houston TX, coverage of diurnal convection will be very isolated.
Temperatures are already quickly warming and are into the low 90s
over Northeast Louisiana. Despite the dry air advection, there
should still be enough humidity to reach Heat Advisory criteria in
our easternmost tier of Louisiana parishes.

Overall, the going forecast appears to be on track. No changes
were made to the ongoing Heat Advisory.

CN

PREV DISCUSSION... /issued 404 AM CDT Sat Jul 24 2021/

SHORT TERM.../Today through Sunday/

Very warm and humid conditions continue this morning across the
region, although the RGB satellite imagery depicts a sct cu field
which has developed across portions of extreme NE TX/SE OK/SW AR,
along an axis of higher theta-e air that continues to spread NE
into SW AR. Satellite is again noting an expansive band of
stratocu cigs spreading NNE across Cntrl and portions of SE TX,
along a 25-30kt SWrly LLJ that has developed over this area. These
cigs remain poised to spread into portions of E TX by daybreak
this morning, before gradually mixing out by mid to late morning
as much drier air in the H925-850 lyr mixes E across much of E TX
and N LA today. Meanwhile, upper ridging remains anchored over
the NW Gulf and the Middle TX coast this morning, which is
progged to slowly drift NW into Cntrl TX by this evening. This
will again result in an uptick in temps through the afternoon
today, as less of a cu field is expected today in response to the
wedge of low level dry air that will mix E today. The NBM is some
2-4 degrees warmer than MOS across much of the region today, which
was the case yesterday with actual max temps trending a little
bit cooler than the NBM. Have continued the trend today, shaving
1-2 degrees off of the NBM given the green vegetation and moist
soils, with the hottest temps (approaching the upper 90s) expected
over portions of N LA and Deep E TX. The progs are trending a
little faster and farther E today with the low level dry advection
which would mix dewpoints out a bit more than in the last couple
of days, with some of this drier air infringing on the Wrn
portions of the Heat Advisory in effect today across portions of
NCntrl LA. Did not make any changes with the Advisory, as most
areas should have their heat indices reach at least 105 degrees,
with higher confidence across the Ern most Parishes (i.e. MLU).
The short term progs also maintain a weakness aloft along the Nrn
and Ern periphery of the upper ridge over much of AR into NE LA,
where strong heating should enhance at least isolated convection
development by early/mid afternoon over these areas. Given the
faster intrusion of the low level dry air, did trim back pops to
only the far Ern counties/parishes this afternoon, with any
convection shifting E of the area by 00Z Sunday.

Limited cooling is expected tonight even as the cu field
diminishes by sunset, with temps falling into the mid 70s (typical
for this time of year). It is interesting to note that the HREF
and HRRR depict sct convection developing this evening through the
overnight hours atop the ridge axis across Ern and SE OK, along a
NW-SE elevated theta-e ridge as it bridges SE into Cntrl and the
Nrn sections of SW AR. The global models remain dry and for now,
have included silent 10's in the forecast for McCurtain County and
the Nrn sections of SW AR in case this elevated convection should
reach these areas by daybreak Sunday. Anything that develops
should diminish by/shortly after daybreak, with the upper ridge
center drifting NW into W and NW TX by afternoon. This Wwd shift
in the ridge center should allow for more of a weakness aloft to
drift a bit farther W as well, allowing for isolated convection to
again develop by early to mid afternoon across Ern OK/much of
AR/portions of Ncntrl and NE LA. Did maintain slight chance pops
for these areas Sunday, with much of this convection again
diminishing by/shortly after sunset. The low level dry air looks
to linger across all but SE OK/portions of SW AR/Ern sections of
Ncntrl LA, with similar if not slightly hotter temps expected
which should result in heat indices exceeding 105 degrees over
portions of SCntrl AR/NCntrl LA. The NBM again remains a bit too
warm and thus have trended max temps back 1-2 degrees, but do
agree that the Heat Advisory will likely need to be extended
through Sunday for a bit larger area than what currently exists. This
can be handled in later forecasts once the current Advisory
expires.

15

LONG TERM.../Monday through Saturday/

The forecast will essentially be on repeat through the coming week.
We will see highs in the upper 90s, lows in the mid to upper 70s,
and a slight chance of afternoon thunderstorms, particularly in our
eastern and southern zones, every day.

The primary point of concern will continue to be our very warm
afternoon temperatures combined with unforgivingly muggy conditions.
Afternoon heat indices look to climb at least into the 100-105F
range every afternoon, possibly higher by a few degrees during the
hottest hours of the day. The issuance of Heat Advisories continues
to look possible, and will be carefully considered as we approach
next week. That being said, all parties planning on engaging in
outdoor activity should prepare accordingly to stay hydrated,
take frequent breaks, and wear loose, light-colored clothing and
hats. Special care should be taken to ensure the well-being of the
elderly, young children, and any other sensitive groups.

This enduring warm pattern can be attributed to the dominant upper
level ridge, which will be attempting to retrograde early next week.
Current guidance depicts the ridge backtracking far enough westward
to allow PoPs to increase across our eastern zones in the afternoon
hours of Monday, spreading further west into east Texas on Tuesday.
On Wednesday, PoPs will be highest south of the I-20 corridor,
between 18Z and 00Z, likewise through the rest of the week, with
possible slightly reduced rain chances as we approach next weekend.
/26/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  97  77  98  76 /   0   0  10  10
MLU  97  76  97  77 /  20  10  20  10
DEQ  94  74  96  75 /  10  10  20  10
TXK  95  75  98  76 /   0  10  10  10
ELD  96  74  97  74 /  10   0  20  10
TYR  94  75  96  75 /   0   0   0   0
GGG  94  74  96  75 /   0   0   0   0
LFK  97  74  98  75 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Heat Advisory until 7 PM CDT this evening for LAZ005-006-013-014-
     019>022.

OK...None.
TX...None.
&&

09/24
Hazardous weather outlook, Jul 24, 5:22 AM CDT, 9 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
522 AM CDT Sat Jul 24 2021

ARZ050-051-059>061-070>073-LAZ001>004-010>012-017-018-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251030-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River-
Bienville-Sabine-Natchitoches-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
522 AM CDT Sat Jul 24 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, northwest Louisiana, southeast
Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Temperatures will increase into the middle to upper 90s this
afternoon. This combined with continuing humid conditions will
result in heat indices in the 100 to 105 degree range. Heat
Advisories may eventually be needed in areas where heat indices
climb above 105 degrees.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Temperatures will continue to climb into the middle to upper 90s
through the weekend and into early next week. This combined with
continuing humid conditions will result in heat indices in the 100
to 105 degree range. Heat Advisories may eventually be needed in
areas where heat indices climb above 105 degrees. Otherwise,
isolated afternoon and early evening thunderstorms will be
possible in our eastern zones through the weekend, with additional
isolated to scattered storms expected heading into the middle of
next week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.

LAZ005-006-013-014-019>022-251030-
Lincoln-Union-Jackson-Ouachita-Winn-Grant-Caldwell-La Salle-
522 AM CDT Sat Jul 24 2021

This Hazardous Weather Outlook is for portions of north central
Louisiana.

.DAY ONE...Today and Tonight...

A Heat Advisory is in effect from 10:00 AM to 7:00 PM Saturday.
Temperatures will increase into the upper 90s this afternoon.
This combined with continuing humid conditions will result in heat
indices in the 105 to 108 degree range. Otherwise, isolated
afternoon and early evening thunderstorms will be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Temperatures will continue to climb into the middle to upper 90s
through the weekend and into early next week. This combined with
continuing humid conditions will result in heat indices in the 100
to 105 degree range. Heat Advisories may continue to be needed in
the coming days in areas where heat indices climb above 105
degrees. Otherwise, isolated afternoon and early evening
thunderstorms will be possible in our eastern zones through the
weekend, with additional isolated to scattered storms expected
heading into the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.

Nearby

Heat Advisories in Louisiana, 2021Heat Advisories in Arkansas, 2021Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.